Alert archive / Wisconsin / Small Craft Advisories in 2018

Small Craft Advisory 92, NWS Milwaukee, WI

November 19, 2018

NWS Milwaukee, WI issued this small craft advisory at Nov 19, 2018, 9:19 AM CST. It took effect at Nov 19, 2018, 8:00 PM CST. It was in force for 13 hr.

The area

The counties it named.

The facts

Issued
Nov 19, 2018, 9:19 AM CST (15:19 UTC)
In effect from
Nov 19, 2018, 8:00 PM CST
Expired
Nov 20, 2018, 9:00 AM CST
In force
13 hr
Issued by
NWS Milwaukee, WI

The text

As transmitted.

460 
WHUS73 KMKX 191519
MWWMKX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Milwaukee/Sullivan WI
919 AM CST Mon Nov 19 2018

...Gusty North Winds Developing Tonight...

LMZ643>646-192330-
/O.NEW.KMKX.SC.Y.0092.181120T0200Z-181120T1500Z/
Sheboygan to Port Washington WI-
Port Washington to North Point Light WI-
North Point Light to Wind Point WI-
Wind Point WI to Winthrop Harbor IL-
919 AM CST Mon Nov 19 2018

...SMALL CRAFT ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 9 AM
CST TUESDAY...

The National Weather Service in Milwaukee/Sullivan has issued a
Small Craft Advisory...which is in effect from 8 PM this evening
to 9 AM CST Tuesday. 

* WINDS: Becoming north 15 to 25 kt this evening, becoming
  northwest 5 to 15 kt Tuesday morning.

* WAVES: 1 to 2 feet today building to 3 to 5 feet this evening,
  and 5 to 7 feet overnight. Waves subsiding to 2 to 4 feet by
  late Tuesday morning.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$
MRC

www.weather.gov/mkx
4 follow-up statements
139 
WHUS73 KMKX 192058
MWWMKX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Milwaukee/Sullivan WI
258 PM CST Mon Nov 19 2018

...Gusty North Winds Developing This Evening...

LMZ643>646-200500-
/O.CON.KMKX.SC.Y.0092.181120T0200Z-181120T1500Z/
Sheboygan to Port Washington WI-
Port Washington to North Point Light WI-
North Point Light to Wind Point WI-
Wind Point WI to Winthrop Harbor IL-
258 PM CST Mon Nov 19 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING
TO 9 AM CST TUESDAY...

* WINDS: Becoming north 15 to 25 kt this evening, then diminishing
  to northwest 5 to 15 kt Tuesday morning. 

* WAVES: 1 to 2 feet today building to 4 to 6 feet by late 
  evening, then subsiding to 2 to 4 feet by late Tuesday morning. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$
MRC

www.weather.gov/mkx
408 
WHUS73 KMKX 200305
MWWMKX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Milwaukee/Sullivan WI
905 PM CST Mon Nov 19 2018

...BRISK NORTH WINDS AND HIGH WAVES TONIGHT INTO TUESDAY... 


LMZ643>646-201115-
/O.CON.KMKX.SC.Y.0092.000000T0000Z-181120T1500Z/
Sheboygan to Port Washington WI-
Port Washington to North Point Light WI-
North Point Light to Wind Point WI-
Wind Point WI to Winthrop Harbor IL-
905 PM CST Mon Nov 19 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST
TUESDAY...

* WINDS: North 15 to 20 kt with higher gusts tonight, then
  diminishing to northwest 10 to 15 kt by sunrise. 
 
* WAVES: 2 to 4 feet this evening building to 3 to 6 feet after
  midnight, then subsiding to 2 to 4 feet by late Tuesday 
  morning.
  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$


www.weather.gov/mkx
240 
WHUS73 KMKX 200903
MWWMKX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Milwaukee/Sullivan WI
303 AM CST Tue Nov 20 2018

...BRISK NORTHERLY WINDS AND HIGH WAVES INTO THIS MORNING...

LMZ643>646-201500-
/O.CON.KMKX.SC.Y.0092.000000T0000Z-181120T1500Z/
Sheboygan to Port Washington WI-
Port Washington to North Point Light WI-
North Point Light to Wind Point WI-
Wind Point WI to Winthrop Harbor IL-
303 AM CST Tue Nov 20 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS
MORNING...

* WINDS: North at 10 to 20 kt. 

* WAVES: 4 to 6 feet subsiding to 2 to 4 feet by mid-morning. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$
DDV

www.weather.gov/mkx
134 
WHUS73 KMKX 201433
MWWMKX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Milwaukee/Sullivan WI
833 AM CST Tue Nov 20 2018

...Winds Increasing Again this Afternoon through Tonight... 

LMZ643>646-202245-
/O.EXP.KMKX.SC.Y.0092.000000T0000Z-181120T1500Z/
/O.NEW.KMKX.SC.Y.0093.181120T2100Z-181121T1200Z/
Sheboygan to Port Washington WI-
Port Washington to North Point Light WI-
North Point Light to Wind Point WI-
Wind Point WI to Winthrop Harbor IL-
833 AM CST Tue Nov 20 2018

...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO
6 AM CST WEDNESDAY...
...SMALL CRAFT ADVISORY WILL EXPIRE AT 9 AM CST THIS MORNING...

The National Weather Service in Milwaukee/Sullivan has issued a
Small Craft Advisory...which is in effect from 3 PM this
afternoon to 6 AM CST Wednesday. The Small Craft Advisory will
expire at 9 AM CST this morning. 

* WINDS: Winds will increase again from the southwest this
  afternoon, with gusts to 25 knots. Winds will become more
  westerly overnight, with gusts to 30 knots. 

* WAVES: 1 to 3 feet, highest near open waters. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$


www.weather.gov/mkx

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this small craft advisory went out at Nov 19, 5:32 AM CST, 3 hours 47 minutes earlier.

Area forecast discussion, Nov 19, 5:32 AM CST, 3 hours 47 minutes before
Area Forecast Discussion
National Weather Service Milwaukee/Sullivan WI
532 AM CST Mon Nov 19 2018

.UPDATE...

The forecast remains on track for this morning.

&&

.AVIATION(12Z TAFS)...

A shortwave will bring a chance for snow mid-morning into the
afternoon. The best chance for a light dusting will be north of
Madison and Milwaukee, though most places will see at least some
flurries. Ceilings will probably drop to MVFR for a times this
afternoon into early evening.

The combination of a weak wave and some possible lake
effect/enhancement will likely bring some light snow to the
lakeshore counties mid evening into early tonight. This could
result in a quick dusting. MVFR ceilings and briefly lower
visibilities will be possible with this snow.

&&

.PREV DISCUSSION... (Issued 238 AM CST Mon Nov 19 2018)

DISCUSSION...

Today and tonight...Forecast confidence is medium to high:

A weak shortwave and surface low will move through the area today,
bringing a period of light snow. The best chance for a dusting
will be for areas north of Milwaukee and Madison. Most places are
expected to see at least some flurries though given some lift and
decent low and mid level saturation. This activity is expected
from around mid-morning through late afternoon. Below normal temps
will continue today, with highs struggling into the low 30s.

A weak low level trough will drop southward across the lake this
evening into tonight, bringing a wind shift to the north. Have
some chance to likely snow chances brushing the lakeshore counties
for a period of time. The mean low level flow will have a slight
easterly component, which should bring some lake enhancement/effect
along with the wave. Could see a quick dusting.

Tuesday through Thursday...Forecast confidence is high.

High pressure over the area early on Tuesday will drift south in
response to low pressure tracking across Lake Superior. We'll see
a trailing front drift south into the area late Tuesday night, but
it'll wash out as high pressure quickly returns. So, continued
dry with any associated light snow staying well north. The cold
will continue on Tuesday with high temps running about 10 degrees
below normal. We modify a tad on Wednesday, but remain below
normal. A southerly flow returns on Thanksgiving as high pressure
drifts east and low pressure takes shape over the Central Plains.
We remain dry with temps a notch warmer for the holiday...this
signals the start to a milder stretch of weather heading into the
weekend.

Friday and Saturday...Forecast confidence is medium.

We'll finally see some high temps in the 40s, but it comes with
the likelihood of some rainfall. A decent mid level short wave
will dig into the central CONUS on Friday and pivot into the Great
Lakes on Saturday. The various long range models are at odds with
the timing and form it will take, so there is some uncertainty
for precip timing. For now, the best chance looks like Friday
night into Saturday morning. It does look warm enough to keep the
bulk of the precipitation in the form of rain. The EC is much
slower than the GFS on Friday, holding off any rain until Friday
night. So, it's possible we could get a dry afternoon for all
those Black Friday shoppers. We should see the rain diminish
Saturday afternoon.

Sunday and Monday...Forecast confidence is low.

How the pattern evolves into early next week is up for grabs. The
ECMWF generates a potent closed mid level wave Sunday night on
the heels of the one exiting on Saturday. The Canadian has a
broader closed wave, while the GFS is more open and progressive.
The EC takes a deepening surface low across northeast Illinois
with temps cold enough on the back side to bring snow to southern
Wisconsin. But, the other models, given their weaker solutions
suggests little concern for snow. We'll have to wait and see on
this one.

AVIATION(09Z TAFS)...

Quiet weather is expected overnight, with high clouds lingering
across southern Wisconsin. A shortwave will then bring a chance
for snow mid-morning into the afternoon. The best chance for a
light dusting will be north of Madison and Milwaukee, though most
places will see at least some flurries. Ceilings will probably
drop to MVFR for a times this afternoon into early evening.

The combination of a weak waves and some possible lake
effect/enhancement will likely bring some light snow to the
lakeshore counties mid evening into early tonight. This could
result in a quick dusting. MVFR ceilings and briefly lower
visibilities will be possible with this snow.

MARINE...

Northerly winds gusting to 25 to 30 knots will develop by late
afternoon in the northern portions of Lake Michigan. This area of
higher gusts will travel southward through the lake during the
evening and overnight hours. Waves will increase as well. A Small
Craft Advisory may be needed for the nearshore waters from late
evening into the night.

Lighter winds for the first part of Tuesday will pick up later in
the day and into the night. West to northwest gusts to 30 knots
seem likely. There will be a better chance for a Small Craft
Advisory over the nearshore waters for this round of winds.

Gale force southerly winds may impact the area later Thursday
into Friday night.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...None.
LM...None.
&&

Update...DDV
Today/Tonight and Aviation/Marine...DDV
Tuesday THROUGH Sunday...Davis
Hazardous weather outlook, Nov 19, 3:02 AM CST, 6 hours 17 minutes before
Hazardous Weather Outlook
National Weather Service Milwaukee/Sullivan WI
302 AM CST Mon Nov 19 2018

WIZ046-047-051-052-056>060-062>072-200915-
Marquette-Green Lake-Fond Du Lac-Sheboygan-Sauk-Columbia-Dodge-
Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee-
Lafayette-Green-Rock-Walworth-Racine-Kenosha-
302 AM CST Mon Nov 19 2018

This Hazardous Weather Outlook is for portions of east central
Wisconsin, south central Wisconsin and southeast Wisconsin.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

LMZ643>646-200915-
Sheboygan to Port Washington WI-
Port Washington to North Point Light WI-
North Point Light to Wind Point WI-
Wind Point WI to Winthrop Harbor IL-
302 AM CST Mon Nov 19 2018

This Hazardous Weather Outlook is for the nearshore waters from
Sheboygan Wisconsin to Winthrop Harbor Illinois.

.DAY ONE...Today and Tonight

North to northeast winds and building waves may approach small
craft advisory conditions tonight.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

Small craft advisory conditions may be met again later Tuesday
afternoon through Tuesday night as winds shift to the southwest
and increase. Gusty south winds are expected Thursday and Friday
as well.

LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-200915-
Lake Michigan Michigan City IN to St. Joseph MI 5 NM offshore to
mid-line of lake.-
Lake Michigan from Seul Choix Point to Rock Island Passage 5NM
offshore to Mid Lake-
Lake Michigan South of a line from Seul Choix Point to the
Mackinac Bridge and North of a line from Charlevoix MI to South
Fox Island 5NM offshore-
Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to
mid lake-
Lake Michigan from Point Betsie to Manistee MI 5NM offshore to
Mid Lake-
Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM
offshore to mid lake-
Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to
Mid Lake-
Lake Michigan from Two Rivers to Sheboygan WI 5NM offshore to Mid
Lake-
Lake Michigan from Sheboygan to Port Washington WI 5NM offshore
to Mid Lake-
Lake Michigan from Port Washington to North Point Light WI 5NM
offshore to Mid Lake-
Lake Michigan from North Point Light to Wind Point WI 5NM
offshore to Mid Lake-
Lake Michigan from Wind Point WI to Winthrop Harbor IL 5NM
offshore to Mid Lake-
Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5NM
offshore to Mid Lake-
Lake Michigan from Wilmette Harbor to Michigan City in 5NM
offshore to Mid Lake-
Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid
Lake-
Lake Michigan from Whitehall to Pentwater MI 5NM offshore to Mid
Lake-
Lake Michigan from Grand Haven to Whitehall MI 5NM offshore to
Mid Lake-
Lake Michigan from Holland to Grand Haven MI 5NM offshore to Mid
Lake-
Lake Michigan from South Haven to Holland MI 5NM offshore to Mid
lake-
Lake Michigan from St Joseph to South Haven MI 5NM offshore to
Mid Lake-
302 AM CST Mon Nov 19 2018

This Hazardous Weather Outlook is for the open waters of Lake Michigan.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

A few gale force westerly gusts are possible Tuesday night.
Strong southerly winds Thursday night through Friday night may
produce gale force gusts again.

www.weather.gov/mkx

Nearby

Small Craft Advisories in Wisconsin, 2018Every small craft advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.